Page 2 of 2 FirstFirst 12
Results 19 to 26 of 26

Thread: Yasmin?

  1. #19

    Join Date
    Apr 2007
    Location
    in lactation land
    Posts
    3,776

    Default

    Hi Rachel

    I was wondering how you have found Yasmin since starting? I was put on it as I reacted badly to another Pill but find I don't have any noticeable side effects from Yasmin so far (2 weeks in).


  2. #20
    seanlass Guest

    Default Yasmin

    THE contraceptive pill has been blamed for the death of a 24-year-old Melbourne woman who was using it as part of her acne treatment.

    Tanya Hayes, a student from Croydon, died on Monday, hours after collapsing in a car park.

    Ms Hayes had been taking an oral contraceptive - recommended for patients using acne medication Roaccutane - for about four months.

    Busy working and studying, Ms Hayes had ignored symptoms including "breathlessness" and "a nasty, hard cough" for about a fortnight.

    Late Sunday night she collapsed outside a Ferntree Gully restaurant and was rushed to Angliss Hospital.

    Ms Hayes died less than five hours later after a pulmonary embolism - blood clotting - in her lungs.

    The hospital's director of emergency medicine, Associate Prof Graeme Thomson, said Ms Hayes's death had been "caused by blood clotting caused by factors related to taking the oral contraceptive pill".

    Ms Hayes's devastated family said the risks should be printed clearly on the boxes of oral contraceptives.

    "We want the precautions for the Pill written on the outside of the Pill (packaging)," said her father, Robert Hayes. "We want youngsters to know how important it is to read the awareness notices."

    The fine print in the packaging of Yasmin, the contraceptive medication Ms Hayes had been taking, lists "breathlessness" as a "very rare . . . very serious side effect".

    "If we had read the Pill's directions more carefully . . . maybe we would still have Tanya here," Ms Hayes's mother, Genevieve, said.

    "My daughter wasn't a vain person, but she'd had acne for 13 years and just wanted to clear it up."

    Ms Hayes's twin brothers, Lachlan and Simon, 21, said their beloved sister always put the health of others ahead of her own.

    "She was smart, the dux of her school . . . and she was always the person who organised everyone else ," Lachlan said.

    "She was nice to everyone."

    Dr Stephen Shumack, secretary of the Australasian College of Dermatologists, said contraceptives were advised for women using Roaccutane.

    Women using Roaccutane have an "extremely high risk of having a baby that is severely deformed" if they fall pregnant and contraceptives also boost the effectiveness of the acne medication, he said.

    Dr Shumack said deaths linked to hormonal contraception was "certainly a recognised event, but it's extraordinarily rare".

    According to the Therapeutic Goods Administration, oral contraceptives have been linked to three deaths in Australia since 1973. There have been 56 TGA reports of "suspected adverse events" linked to Yasmin since 2003, but no fatalities.

    A spokeswoman for Bayer, the manufacturer of Yasmin, said Ms Hayes's death was being "investigated as a priority".

    Dr Christine Tippett, president of the Royal Australian College of Obstetricians and Gynaecologists, said several factors apart from medication could cause blood clots.

  3. #21

    Join Date
    Jul 2006
    Location
    Berwick, Melbourne
    Posts
    947

    Default

    Hi! That death from the PE caused by the pill is a massive tragedy.

    Dusty, I actually stopped taking Yasmin one month ago...just got my first period from not being on it. Took it for 6 long horrible months. I had terrible mood swings...i knew i was being a pain but couldn't stop it and I had absolutely no libido at all...so decided to stop taking it...we are thinking about TTC in the next 3 months anyway. So Yasmin definitely did not agree with me at all..one month off and all is back to normal..got libido back (YAY!!) and am much more pleasant to be around. When I first queried about Yasmin someone mentioned this happened to them as well so there you go. I am now staying away from anything that mucks around with my hormone levels....i did not like feeling that way at all. Hope you have better success (my sister is also on Yasmin and has been for years..when i mentioned what was happening to me it got her thinking as she can be very moody and has no libido either..so maybe it is related to the pill also?).

  4. #22

    Join Date
    Apr 2007
    Location
    in lactation land
    Posts
    3,776

    Default

    Rachel, I am glad things are much better for you now you are off Yasmin. Sounds like a pretty bad time for you. Good luck with your TTC
    xx

  5. #23

    Join Date
    Mar 2008
    Location
    Waterloo, Merseyside, UK
    Posts
    2,557

    Default

    im just wondered how u found yasmin rach,
    iv had to come off it because i had continous bleeding for 12 weeks..and had to take northisolone to stop everything... but i have probs anyway so im going in the 9th jan for a d&c, camera and mirena iud. i have been told im going to have to have hystorectomy but im only 20 so they are hoping this should help. xxx

  6. #24

    Default

    Hi Ladies,

    I had a bad and good experience with Yasmin... i started it when i was 16 because i got sick of taking the Depo. I mainly took Yasmin for acne and period pain as i looked horrible. It did help...for a while. After about 2 years on it i noticed that my period was VERY irregular and abnormaly long. My longest cycle was about 9 months (full on and spotting at times). i went to the doctor, and i got put on Yaz which made it worse. It got to the point that nothing would stop the bleeding when it decided to come...so i finally decided to give Implanon a go. For anyone that is contemplating getting it, i strongly recommend you dont as you gain a lot of weight on it (i gained 10kg in about 5-6 weeks), you spot, you're moody and it is a pain and a half to insert and take out. I know everybody is different, but everybody ive talked to thats had it has mentioned weight gain (sorry...i know this was off topic).

    My conclusion is that...after a while...i got 'immune' to the hormone in the pill...therefore i needed a higher dose pill. is this right?

    I went to get the Implanon out today...and have started Yasmin again today. Maybe this time round it will make me proud as it did for those two years Definitely one of the best pills out there. on the 2 good years i was on it...i lost weight (yay!), had really light short periods, no migranes and it was very reliable...i would know exactly when my period would be due.

    Sorry for the long essay...hope i helped

    Good Luck!

    x

  7. #25

    Join Date
    Aug 2007
    Location
    Melbourne - west
    Posts
    528

    Default

    OMG. I started on first day of my period - the 18th of dec and my period is still going. Im experiencing dizzyness, headaches and sore tender breasts. I havent been on the pill for abt 9 yrs as always had bad side affects.before going on Yas my periods were sometimes late. My last due period was over 2 wks late. I did a blood preg test. Next day got period, i was negative. Started Yas and now 16 days later am bleeding non stop since. Is this called breakthrough bleeding? Thanks.

  8. #26

    Join Date
    Sep 2008
    Location
    Bunbury, Western Australia
    Posts
    3,963

    Default

    Yasmin had that same affect on me. I stuffed around with a few others after that bit it all had the same affect. I ended up stopping it and I dont take anything now. Not worth the hassle!

Page 2 of 2 FirstFirst 12

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •